Alert archive / Georgia / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 39, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 15, 1997, 6:15 PM EDT for Clinch County, Georgia. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 15, 1997, 6:15 PM EDT (22:15 UTC)
- Expired
- May 15, 1997, 7:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Clinch County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 6:58 PM EDT | Thunderstorm Wind | Homerville, GA | Large tree and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
924 WUUS1 KJAX 152218 RRA SVRJAX GAC065-152300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 615 PM EDT THU MAY 15 1997 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 700 PM EDT FOR PERSONS IN THE FOLLOWING LOCATIONS... IN SOUTHEAST GEORGIA ...CLINCH COUNTY AT 613 PM RDT NATIONAL WEATHER SERVICE AND MOODY AIR FORCE BASE DOPPLER RADARS INDICATED A THUNDERSTORM NEAR WITHERS WAS BECOMING SEVERE. THIS STORM WILL MOVE SLOWLY SOUTHEAST THROUGH CLINCH COUNTY REACHING THE AREA JUST NORTH OF FARGO AND EDITH BY 645 PM. LARGE HAIL AND GUSTY WINDS WILL BE THE GREATEST THREAT FROM THIS STORM. THESE SOTRMS HAVE A HISTORY OF PRODUCING LARGE HAIL EARLIER THIS AFTERNOON AND EVENING. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. SANDRIK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:09 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, May 15, 3:09 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EDT THU MAY 15 1997 FRNTL SYS MOVG THRU SW GA SHLD MOV THRU PTNS OF NE FL AND SE GA DRG THE AM HRS W/ FRNTL SYS SLWLY MOVG INTO CNTRL FL BY TMRW EVE. HAVE NO PRBLM W/ THIS SOL. TLH AND JAX SOUNDING FM THIS MRNG CONT TO INDC A VERY DRY AIRMASS ALTHOUGH VERY UNSTABLE. A LINE OF SHWRS AND TSTMS HAVE BEGUN TO DVLP ALG THE BNDRY THIS AFTN. RUC IS INDCG AN AREA OF MSTR CONVERGENCE OVR SRN GA AND DEW POINTS IN THE AREA ARE IN THE MID TO UPR 60S. HAVE TO AGREE MIA MDLS DOING THEIR USUAL JOB W/ SYSS OVR THE GULF AS MCS NOT SHOWING UP WELL ALTHOUGH ETA IS TRYING TO HINT AT SOMETHING OVR THE GULF MOVG INTO CNTRL AND SRN FL THIS EVE. LOOKING AT STLT THIS SEEMS TO AGREE ALTHOUGH DEVELOPMENT CONTS TWRDS THE SE. BROAD TROF OVR THE CRNTL AND ERN US RMNS IN PLACE THRU 36 HRS THEN BEGINS TO BRK DOWN AS UPR LVL LOW LIFTS SLWLY TO THE NE BY THE END OF THE FCST PD. SHRT TERM... CLDS SPREADING ACRS THE AREA W/ BEST CHCS FOR SHWRS AND TSTMS OVR SRN GA. TEMPS SHLD FOLLOW ALG GUIDANCE. ATL WOULD SUGGEST RAISING POPS OVR APPLING... JEFF DAVIS...WAYNE... COFFEE... BACON... AND ATKINSON TO AROUND 30 TO 40 PERCENT. PRELIM SSI UU 060/076 062/082 07310 JAX UU 062/083 056/086 07210 GNV UU 061/083 060/086 07210 K. KUYPER
Nearby
Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.